I'm new here, posted this originally in the depression forum, but just saw that there was an anxiety forum too...
So I am reposting here:
I started Amitriptyline (Elavil) 11 days ago due to the chronic daily headache/migraines that I have been having for three weeks straight. So far, not too much pain relief. What I am concerned about is it seems to have increased my anxiety and heart rate. Especially in the mornings, as soon as I wake up I feel my heart pounding fast (palpitations) and then I start to panic. I started on 10mg for the first 7 days and moved up to 20mg on the 7th day.
Does anyone know if Amitriptyline increases anxiety? Or does it increase anxiety at the beginning until it settles? I spoke to my family doctor about this and his response was I am on too low a dose for it to affect my anxiety. Should I ask for an additional med (like Xanax?) to combat my anxiety? Keep taking Amit. longer to see if it settles? Please help...
Welcome to the Anxiety Forum.
Yes, it is very possible to have increased anxiety when you first start a new med. Usually it will get better. If it does'nt then you do need to speak to your Dr about what's going on.
Many of these meds do have side effects. You can ask you Dr or pharmacist if the med you're taking does have these side effects.
Thank you for your reply. I have read that some AD will increase anxiety before it settles, however, I have also read that some AD will have the opposite effect if its not the right med for you. I'm on day 11 and my doc said to stick it out until week 3. Will that be sufficient time to know what is causing my anxiety/increased heart rate?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.